Year 2016, Volume 3 , Issue 2, Pages 81 - 90 2016-05-15

On the spectral characterization of kite graphs

Sezer Sorgun [1] , Hatice Topcu [2]


The Kite graph, denoted by $Kite_{p,q}$ is obtained by appending a complete graph $K_{p}$ to a pendant vertex of a path $P_{q}$. In this paper, firstly we show that no two non-isomorphic kite graphs are cospectral w.r.t the adjacency matrix. Let $G$ be a graph which is cospectral with $Kite_{p,q}$ and let $w(G)$ be the clique number of $G$. Then, it is shown that $w(G)\geq p-2q+1$. Also, we prove that $Kite_{p,2}$ graphs are determined by their adjacency spectrum.
Kite graph, Cospectral graphs, Clique number, Determined by adjacency spectrum
  • [1] R. Boulet, B. Jouve, The lollipop graph is determined by its spectrum, Electron. J. Combin. 15(1) (2008) Research Paper 74, 43 pp.
  • [2] M. Camara, W. H. Haemers, Spectral characterizations of almost complete graphs, Discrete Appl. Math. 176 (2014) 19–23.
  • [3] M. D. Cvetkovic, P. Rowlinson, S. Simic, An Introduction to the Theory of Graph Spectra, Cambridge University Press, 2010.
  • [4] E.R. van Dam, W. H. Haemers, Which graphs are determined by their spectrum?, Linear Algebra Appl. 373 (2003) 241–272.
  • [5] E.R. van Dam, W. H. Haemers, Developments on spectral characterizations of graphs, Discrete Math. 309(3) (2009) 576–586.
  • [6] M. Doob, W. H. Haemers, The complement of the path is determined by its spectrum, Linear Algebra Appl. 356(1-3) (2002) 57–65.
  • [7] N. Ghareghani, G. R. Omidi, B. Tayfeh-Rezaie, Spectral characterization of graphs with index at most $\sqrt{2+\sqrt{5}}$, Linear Algebra Appl. 420(2-3) (2007) 483–486.
  • [8] W. H. Haemers, X. Liu, Y. Zhang, Spectral characterizations of lollipop graphs, Linear Algebra Appl. 428(11-12) (2008) 2415–2423.
  • [9] F. Liu, Q. Huang, J. Wang, Q. Liu, The spectral characterization of $\infty$-graphs, Linear Algebra Appl. 437(7) (2012) 1482–1502.
  • [10] M. Liu, H. Shan, K. Ch. Das, Some graphs determined by their (signless) Laplacian spectra, Linear Algebra Appl. 449 (2014) 154–165.
  • [11] X. Liu, Y. Zhang, X. Gui, The multi-fan graphs are determined by their Laplacian spectra, Discrete Math. 308(18) (2008) 4267–4271.
  • [12] V. Nikiforov, Some inequalities for the largest eigenvalue of a graph, Combin. Probab. Comput. 11(2) (2002) 179–189.
  • [13] G. R. Omidi, On a signless Laplacian spectral characterization of T-shape trees, Linear Algebra Appl. 431(9) (2009) 1607–1615.
  • [14] D. Stevanovic, P. Hansen, The minimum spectral radius of graphs with a given clique number, Electron. J. Linear Algebra. 17 (2008) 110–117.
  • [15] X. Zhang, H. Zhang, Some graphs determined by their spectra, Linear Algebra Appl. 431(9) (2009) 1443–1454.
Subjects Engineering
Journal Section Articles
Authors

Author: Sezer Sorgun

Author: Hatice Topcu

Dates

Publication Date : May 15, 2016

Bibtex @research article { jacodesmath285346, journal = {Journal of Algebra Combinatorics Discrete Structures and Applications}, issn = {}, eissn = {2148-838X}, address = {}, publisher = {Yildiz Technical University}, year = {2016}, volume = {3}, pages = {81 - 90}, doi = {10.13069/jacodesmath.01767}, title = {On the spectral characterization of kite graphs}, key = {cite}, author = {Sorgun, Sezer and Topcu, Hatice} }
APA Sorgun, S , Topcu, H . (2016). On the spectral characterization of kite graphs . Journal of Algebra Combinatorics Discrete Structures and Applications , 3 (2) , 81-90 . DOI: 10.13069/jacodesmath.01767
MLA Sorgun, S , Topcu, H . "On the spectral characterization of kite graphs" . Journal of Algebra Combinatorics Discrete Structures and Applications 3 (2016 ): 81-90 <https://dergipark.org.tr/en/pub/jacodesmath/issue/27121/285346>
Chicago Sorgun, S , Topcu, H . "On the spectral characterization of kite graphs". Journal of Algebra Combinatorics Discrete Structures and Applications 3 (2016 ): 81-90
RIS TY - JOUR T1 - On the spectral characterization of kite graphs AU - Sezer Sorgun , Hatice Topcu Y1 - 2016 PY - 2016 N1 - doi: 10.13069/jacodesmath.01767 DO - 10.13069/jacodesmath.01767 T2 - Journal of Algebra Combinatorics Discrete Structures and Applications JF - Journal JO - JOR SP - 81 EP - 90 VL - 3 IS - 2 SN - -2148-838X M3 - doi: 10.13069/jacodesmath.01767 UR - https://doi.org/10.13069/jacodesmath.01767 Y2 - 2020 ER -
EndNote %0 Journal of Algebra Combinatorics Discrete Structures and Applications On the spectral characterization of kite graphs %A Sezer Sorgun , Hatice Topcu %T On the spectral characterization of kite graphs %D 2016 %J Journal of Algebra Combinatorics Discrete Structures and Applications %P -2148-838X %V 3 %N 2 %R doi: 10.13069/jacodesmath.01767 %U 10.13069/jacodesmath.01767
ISNAD Sorgun, Sezer , Topcu, Hatice . "On the spectral characterization of kite graphs". Journal of Algebra Combinatorics Discrete Structures and Applications 3 / 2 (May 2016): 81-90 . https://doi.org/10.13069/jacodesmath.01767
AMA Sorgun S , Topcu H . On the spectral characterization of kite graphs. Journal of Algebra Combinatorics Discrete Structures and Applications. 2016; 3(2): 81-90.
Vancouver Sorgun S , Topcu H . On the spectral characterization of kite graphs. Journal of Algebra Combinatorics Discrete Structures and Applications. 2016; 3(2): 81-90.


ON THE LAPLACIAN EIGENVALUES OF THE KITE GRAPH
Anadolu Üniversitesi Bilim Ve Teknoloji Dergisi - B Teorik Bilimler
hatice topcu
https://doi.org/10.20290/aubtdb.315514